Fluctuations in the number of points on smooth plane curves over finite fields

Bucur, Alina, David, Chantal, Feigon, Brooke and Lalín, Matilde (2010) Fluctuations in the number of points on smooth plane curves over finite fields. Journal of Number Theory, 130 (11). pp. 2528-2541.

[img]
Preview
PDF (planecurves.pdf)
Download (216kB) | Preview

Abstract

In this note, we study the fluctuations in the number of points on smooth projective plane curves over a finite field as q is fixed and the genus varies. More precisely, we show that these fluctuations are predicted by a natural probabilistic model, in which the points of the projective plane impose independent conditions on the curve. The main tool we use is a geometric sieving process introduced by Poonen (2004)

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
Depositing User: Vishal Gautam
Date Deposited: 18 Mar 2011 14:52
Last Modified: 21 Apr 2020 16:57
URI: https://ueaeprints.uea.ac.uk/id/eprint/18584
DOI: 10.1016/j.jnt.2010.05.009

Actions (login required)

View Item View Item